Symptomatic hyperbilirubinemia secondary to dapsone-induced hemolysis and atazanavir therapy

Research output: Contribution to journalArticle

4 Scopus citations

Abstract

The antiretroviral agent atazanavir is associated with mild asymptomatic hyperbilirubinemia. We report two cases of symptomatic hyperbilirubinemia attributed to atazanavir in conjunction with the Pneumocystis jirovecii pneumonia prophylaxis agent dapsone. Symptoms and laboratory evidence of hemolysis resolved upon discontinuation of dapsone, enabling successful antiretroviral therapy. Symptomatic hyperbilirubinemia due to hemolytic anemia is a potential adverse event when using the combination of atazanavir and dapsone in the treatment of patients with the human immunodeficiency virus.

Original languageEnglish (US)
Pages (from-to)1081-1083
Number of pages3
JournalAntimicrobial agents and chemotherapy
Volume56
Issue number2
DOIs
StatePublished - Feb 1 2012

ASJC Scopus subject areas

  • Pharmacology
  • Pharmacology (medical)
  • Infectious Diseases

Fingerprint Dive into the research topics of 'Symptomatic hyperbilirubinemia secondary to dapsone-induced hemolysis and atazanavir therapy'. Together they form a unique fingerprint.

  • Cite this